Alert archive / Pennsylvania / Special Weather Statements in 2012

Special Weather Statement, NWS State College, PA

January 3, 2012Blair County, Cambria County, Pennsylvania

NWS State College, PA issued this special weather statement at Jan 3, 2012, 7:49 AM EST for Blair County, Cambria County, Pennsylvania. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jan 3, 2012, 7:49 AM EST (12:49 UTC)
Expired
Jan 3, 2012, 8:45 AM EST
In force
56 min
Issued by
NWS State College, PA

Counties Blair County, PA, Cambria County, PA

The radar

The State College radar (KCCX), 72 km from the middle of the area, began a volume at 12:52 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 12:00Z, 0.8 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 12:00Z on 2012-01-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 12:00Z on 2012-01-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 147 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
655 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
147 m²/s²
0-3 km storm-relative helicity
198 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

025 
WWUS81 KCTP 031249
SPSCTP

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
749 AM EST TUE JAN 3 2012

PAZ024>026-034>036-031345-
BEDFORD PA-BLAIR PA-CAMBRIA PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
749 AM EST TUE JAN 3 2012

...A BAND OF SNOW SQUALLS WILL DRIFT SOUTH AND AFFECT CENTRAL 
CAMBRIA...NORTHEASTERN BEDFORD...NORTHEASTERN FULTON...NORTHERN 
FRANKLIN...SOUTHERN BLAIR AND SOUTHERN HUNTINGDON COUNTIES...

AN AREA OF SNOW SQUALLS COVERED PORTIONS OF BEDFORD...BLAIR...
CAMBRIA...FRANKLIN...FULTON AND HUNTINGDON COUNTIES AT 742 AM EST.
THE SNOW SQUALLS WERE GENERALLY MOVING SOUTHEAST AT 20 MPH.

THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THESE SNOW SQUALLS TO 
LESS THAN A QUARTER OF A MILE. WIND GUSTS TO 30 MPH ARE POSSIBLE 
WITH THESE SNOW SQUALLS. 

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 181 AND 196...I-81 NEAR
MILE MARKER 25...I-99 BETWEEN MILE MARKERS 15 AND 36.

LAT...LON 4003 7788 4038 7877 4046 7894 4069 7883
      4060 7845 4025 7782 4002 7751

$$

FORECASTER: DEVOIR

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this special weather statement went out at Jan 3, 7:46 AM EST, 3 minutes earlier.

Area forecast discussion, Jan 3, 7:46 AM EST, 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
746 AM EST TUE JAN 3 2012

.SYNOPSIS...
THE COLDEST AIR SO FAR THIS WINTER SEASON WILL CONTINUE TO SWEEP
SOUTHEAST ACROSS THE GREAT LAKES AND INTO PENNSYLVANIA TODAY THROUGH
WEDNESDAY. FREQUENT LAKE EFFECT SNOW SHOWERS AND SOME HEAVY SQUALLS
WILL BE CONCENTRATED ACROSS THE NORTHWESTERN MOUNTAINS AND LAUREL
HIGHLANDS. SNOW SHOWERS OF LESSER INTENSITY AND BRIEF SQUALLS WILL
DRIFT INTO THE NORTHERN AND CENTRAL MOUNTAINS AT TIMES. A WARMUP TO
ABOVE NORMAL TEMPERATURES IS EXPECTED LATER THIS WEEK BEFORE ANOTHER
SURGE OF COLD AIR APPROACHES FOR LATE IN THE UPCOMING WEEKEND. THE
COLD AIR...WESTERLY FLOW AND WARM LAKES COULD PRODUCE MORE LAKE
EFFECT SNOW ACROSS WESTERN PENNSYLVANIA NEXT MONDAY INTO TUESDAY.

&&

.NEAR TERM /UNTIL NOON TODAY/...
LITTLE CHANGE IN AREAL COVERAGE AND INTENSITY OF SNOW SHOWERS...AND
NARROW BANDS OF SQUALLS ACROSS THE NRN AND WRN MTNS OF PENN THROUGH
MIDDAY TODAY.

WILL HAVE TO CLOSELY MONITOR THE PROGRESSION OF A COMPACT UPPER VORT
MAX...HEADED OUR WAY FROM FAR SRN ONTARIO THIS MORNING THROUGH THE
MIDDAY HOURS.

LATEST RUC AND 06Z NAM INDICATE AN INITIAL AREA OF STEEP 850-700 MB
LAPSE RATES /OF OVER 8C/KM/ SETTLING SOUTH OF THE MASON/DIXON LINE
EARLY TODAY...WITH THE AFOREMENTIONED UPPER VORT LOBE GENERATING A
SECOND AREA OF ENHANCED LOW TO MID LEVEL INSTABILITY DURING THE LATE
MORNING AND EARLY AFTERNOON ACROSS APPROX THE SW THIRD OF THE CWA.

NAM BUFKIT SHOWS A CROSS-HAIR SIGNATURE OF STRONG UVVEL WITHIN THE
FAVORABLE THERMAL RIBBON FOR DENDRITIC SNOW GROWTH. THIS EFFICIENT
SNOW MAKING MACHINE WILL BRING MOST AREAS OF CENTRAL OPEN ANOTHER
COATING TO ONE INCH OF SNOW...WITH SEVERAL INCHES OR MORE OF NEW
FLUFFY/WIND-WHIPPED SNOW FALLING ACROSS THE WRN MTNS AND SNOWBELT OF
WARREN COUNTY.

CONTINUED DEEP-LAYER COLD ADVECTION WILL KEEP TEMPS STEADY OR SLOWLY
FALLING...IN THE TEENS TO LOWER 20S ACROSS THE CENTRAL AND WESTERN
COUNTIES...AND MID TO UPPER 20S IN THE SUSQ VALLEY.

WIND CHILLS WILL FREQUENTLY DIP BELOW ZERO TODAY ACROSS THE NRN AND
WRN MTNS...AND HOLD IN THE SINGLE DIGITS TO LOWER TEENS ELSEWHERE.

&&

.SHORT TERM /NOON TODAY THROUGH 6 PM WEDNESDAY/...
WARMER AIR ALOFT MOVES IN TONIGHT DIMINISHING THE SNOW SHOWERS
RATHER QUICKLY. STEEP LLVL LAPSE RATES...WILL COMBINE WITH BACKING
BLYR WINDS AND WEAK ISENTROPIC UPGLIDE WITHIN THE 275-285K THETA
CHANNEL TO MAINTAIN BKN-OVC/SHALLOW STRATO CU CLOUDS AND SOME
INTERMITTENT VERY LIGHT SNOW OR FLURRIES ACROSS THE WRN MTNS
TONIGHT...WHILE PARTLY CLOUDY SKIES ARE ANTICIPATED ELSEWHERE.

COLDEST TEMPS OF THE WINTER SEASON SO FAR IN MANY LOCATIONS WILL
OCCUR TONIGHT. MINS WILL BE IN THE 5-10F RANGE ACROSS THE NW HALF TO
TWO-THIRDS OF THE CWA...WITH LOWER TEENS THROUGHOUT THE SE ZONES.

THE NEXT WEAK...CLIPPER SYSTEM SLIDES SE FROM THE GLAKES REGION
WEDNESDAY LEADING TO INCREASING CLOUDS AND PERHAPS A PERIOD OF LIGHT
SNOW...OR MORE LIKELY SNOW SHOWERS /MAINLY ACROSS THE NW HALF OF
PENN/. LIGHT ACCUMS OF A COATING TO ONE INCH WILL BE POSSIBLE OVER
THE NW MTNS.

MAX TEMPS WED WILL BE 5 TO 8 DEG F WARMER ACROSS THE CENTRAL AND NW
ZONES AND AT LEAST A FEW DEG F HIGHER THROUGHOUT THE LOWER SUSQ
VALLEY.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
THE SECOND HALF OF THIS WEEK FEATURES GRADUALLY RISING MID/UPPER
LEVEL HEIGHTS AND A TREND TOWARD ZONAL FLOW. ASIDE FROM SOME
/LIGHTER/ LES AND OROGRAPHIC SNOW SHOWERS ACROSS THE NW MTNS AND
LAURELS WEDNESDAY NIGHT THROUGH MIDDAY THURSDAY...DRY WEATHER WITH A
RETURN TO ABOVE NORMAL TEMPS WILL FOLLOW FOR FRIDAY AND SATURDAY AS
AN POTENT LOW PRESSURE AREA SCOOTS BY ACROSS SOUTHERN CANADA.

A COLD FRONT /EXTENDING SOUTH FROM THE SERN CANADA LOW/ MAY LINK UP
WITH AN INVERTED LLVL TROUGH EXTENDED NORTH FROM THE TENN VALLEY OR
SRN APPALACHIANS TO BRING INCREASING CLOUDS AND PERHAPS SOME LIGHT
SNOW LATER IN THE WEEKEND.

&&

.AVIATION /13Z TUESDAY THROUGH SATURDAY/...
LAKE EFFECT SNOW BANDS CONTINUE ACROSS THE NW HALF OF THE REGION
IN STRONG NW FLOW. STRONGEST BAND THROUGH MID MORNING WILL BE
LOCATED IN THE VICINITY OF KJST-KAOO...AND WITH INTENSITIES NEAR
40 DBZ IT WILL PRODUCE IFR CONDITIONS AS IT SLOWLY DRIFTS SOUTH
THROUGH MID MORNING. ELSEWHERE...LOCAL REDUCTIONS REMAIN POSSIBLE
IN LESS INTENSE SNOWBANDS IN THE NORTHERN TIER AND CENTRAL
MTNS...THOUGH PREVAILING CONDITIONS WILL BE MVFR/VFR.

CIGS SHOULD LIFT TO VFR IN MOST PLACES BY LATE MORNING AHEAD OF
ONE LAST SHORTWAVE SLIDING DOWN BACK SIDE OF TROUGH. THIS S/W
COULD BRING ADDITIONAL LIGHT SNOW TO NW MTNS AND LAURELS LATER
THIS AFTERNOON...BUT INTENSITY SHOULD REMAIN LIGHT WITH MVFR
RESTRICTIONS. OTHERWISE...THIS AFTERNOON AND OVERNIGHT WILL SEE
IMPROVING CONDITIONS AS SURFACE RIDGE BUILDS IN...KEEPING
CONDITIONS VFR THROUGH WED.

GUSTY NORTHWEST SURFACE WINDS TO 25 KTS WILL CONTINUE DURING THE
DAY TODAY...BEFORE GRADUALLY DIMINISHING THIS EVENING AND
ESPECIALLY OVERNIGHT.

OUTLOOK...
TUE...OCNL MVFR IN -SN NW. OTHERWISE PRIMARILY VFR WITH ISOLD
MVFR IN -SHSN.
WED...VFR.
WED NIGHT-SAT...PRIMARILY VFR. OCNL MVFR POSS IN NW MTNS/LAURELS.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
LAKE EFFECT SNOW WARNING UNTIL 7 PM EST THIS EVENING FOR
PAZ004-005.
WINTER WEATHER ADVISORY UNTIL NOON EST TODAY FOR PAZ006-010-
011-017.
WINTER STORM WARNING UNTIL 7 PM EST THIS EVENING FOR PAZ024-
033.

&&

SYNOPSIS...DANGELO/LAMBERT
NEAR TERM...LAMBERT
SHORT TERM...DANGELO/LAMBERT
LONG TERM...LAMBERT/MARTIN
AVIATION...RXR
Hazardous weather outlook, Jan 3, 4:18 AM EST, 3 hours 31 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
418 AM EST TUE JAN 3 2012

PAZ004-005-040930-
WARREN-MCKEAN-
418 AM EST TUE JAN 3 2012

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL WHEN THEY REACH
A TOTAL OF 3 INCHES...SIX INCHES AND THEN A STORM TOTAL AS THE
STORM ENDS.

PAZ006-010-011-017-040930-
POTTER-ELK-CAMERON-CLEARFIELD-
418 AM EST TUE JAN 3 2012

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL WHEN THEY REACH
A TOTAL OF 3 INCHES...SIX INCHES AND THEN A STORM TOTAL AS THE
STORM ENDS.

PAZ024-033-040930-
CAMBRIA-SOMERSET-
418 AM EST TUE JAN 3 2012

...WINTER STORM WARNING IN EFFECT UNTIL 7 PM EST THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL WHEN THEY REACH
A TOTAL OF 3 INCHES...SIX INCHES AND THEN A STORM TOTAL AS THE
STORM ENDS.

PAZ012-018-019-025>028-034-035-037-041-042-045-046-049>053-058-
040930-
NORTHERN CLINTON-NORTHERN CENTRE-SOUTHERN CENTRE-BLAIR-HUNTINGDON-
MIFFLIN-JUNIATA-BEDFORD-FULTON-TIOGA-NORTHERN LYCOMING-SULLIVAN-
SOUTHERN CLINTON-SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-
NORTHUMBERLAND-COLUMBIA-SCHUYLKILL-
418 AM EST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

SCATTERED SNOW SHOWERS AND BRIEF...HEAVY SNOW SQUALLS WILL BE
DRIFTING SOUTHEAST ACROSS THE REGION IN NARROW BANDS TODAY.
VISIBILITY COULD BE BRIEFLY LOWERED TO LESS THAN ONE QUARTER OF A
MILE...CREATING HAZARDOUS TRAVEL CONDITIONS. ADDITIONAL SNOWFALL
WILL RANGE FROM JUST A COATING IN MANY LOCATIONS...TO BETWEEN 1
AND 2 INCHES IN PLACES THAT SEE HEAVIER SQUALLS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ036-056-057-059-063>066-040930-
FRANKLIN-PERRY-DAUPHIN-LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
418 AM EST TUE JAN 3 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...TODAY AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

LAMBERT

In the hours before

Special weather statement, Jan 3, 3:45 AM EST, 4 hours 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
345 AM EST TUE JAN 3 2012

PAZ017>019-030930-
CLEARFIELD PA-NORTHERN CENTRE PA-SOUTHERN CENTRE PA-
345 AM EST TUE JAN 3 2012

...A SNOW SQUALL WILL AFFECT CLEARFIELD AND SOUTHWESTERN CENTRE
COUNTIES...

AT 340 AM EST...A SNOW SQUALL WAS LOCATED FROM BROOKVILLE TO 13 MILES
SOUTHEAST OF CLEARFIELD...MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SNOW SQUALL. THE SNOW
WILL RAPIDLY DROP VISIBILITIES IN THIS SNOW SQUALL TO LESS THAN A
QUARTER OF A MILE. THE SNOW WILL FALL ONTO WARM ROAD SURFACES...WHICH
WILL CAUSE IT TO QUICKLY MELT AND THEN RE-FREEZE. THIS COULD CREATE
VERY ICY CONDITIONS IF THE ROAD SURFACE IS UNTREATED. THIS SNOW
SQUALL WILL AFFECT DUBOIS...CLEARFIELD...OSCEOLA MILLS...
TROUTVILLE...SANDY RIDGE...GRAMPIAN AND HOUTZDALE.

THIS WILL IMPACT I-80 BETWEEN MILE MARKERS 97 AND 128.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 119...ROUTE
219...ROUTE 220...ROUTE 322...STATE ROAD 153...STATE ROAD 350.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL.

LAT...LON 4113 7881 4120 7878 4121 7876 4121 7873
      4092 7806 4074 7811 4073 7832 4082 7881

FORECASTER: RXR
Special weather statement, Jan 3, 5:03 AM EST, 2 hours 46 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
503 AM EST TUE JAN 3 2012

PAZ017>019-025>027-031045-
BLAIR PA-CLEARFIELD PA-HUNTINGDON PA-MIFFLIN PA-NORTHERN CENTRE PA-
SOUTHERN CENTRE PA-
503 AM EST TUE JAN 3 2012

...A SNOW SQUALL WILL AFFECT CENTRAL MIFFLIN...NORTHEASTERN BLAIR...
NORTHERN HUNTINGDON...SOUTH CENTRAL CLEARFIELD AND SOUTHWESTERN
CENTRE COUNTIES...

AT 454 AM EST...A SNOW SQUALL WAS LOCATED FROM TYRONE TO LEWISTOWN...
MOVING SOUTHEAST AT 30 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SNOW SQUALL.
VISIBILITIES MAY DROP QUICKLY AND ROADS MAY QUICKLY BECOME ICY.
THIS SNOW SQUALL WILL AFFECT BALD EAGLE...WARRIORS MARK...
FRANKLINVILLE...PETERSBURG AND ALLENSVILLE.

THIS WILL IMPACT I-99 BETWEEN MILE MARKERS 45 AND 63.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
22/522...ROUTE 220...ROUTE 322...STATE ROAD 350...STATE ROAD 453.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL.

LAT...LON 4053 7813 4069 7838 4072 7835 4073 7840
      4087 7834 4085 7808 4069 7783 4060 7766
      4053 7759 4049 7762 4042 7771

FORECASTER: RXR
Special weather statement, Jan 3, 6:49 AM EST, 1 hour before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
649 AM EST TUE JAN 3 2012

PAZ024>026-031300-
BLAIR PA-CAMBRIA PA-HUNTINGDON PA-
649 AM EST TUE JAN 3 2012

...A BAND OF SNOW SQUALLS WILL DRIFT SOUTH AND AFFECT CENTRAL
CAMBRIA...SOUTHERN BLAIR AND SOUTHWESTERN HUNTINGDON COUNTIES
THROUGH 8 AM EST...

AT 642 AM EST...A 4 TO 8 MILE WIDE BAND OF SNOW SQUALLS WAS LOCATED
FROM 6 MILES EAST OF CLYMER TO TROUGH CREEK STATE PARK...MOVING
SOUTHEAST AT 20 MPH.

WIND GUSTS TO 30 MPH ARE POSSIBLE WITH THIS SNOW SQUALL. THE SNOW
WILL RAPIDLY DROP VISIBILITIES IN THIS SNOW SQUALL TO NEAR ZERO. THE
SNOW WILL FALL ONTO WARM ROAD SURFACES...WHICH WILL CAUSE IT TO
QUICKLY MELT AND THEN RE-FREEZE. THIS COULD CREATE VERY ICY
CONDITIONS IF THE ROAD SURFACE IS UNTREATED. THIS SNOW SQUALL WILL
AFFECT ALTOONA...HOLLIDAYSBURG...BELSANO...COLVER...EBENSBURG...
LILLY AND BROAD TOP CITY.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE NEAR MILE MARKER 186...I-99 BETWEEN MILE
MARKERS 18 AND 32.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 22...ROUTE
219...ROUTE 220...ROUTE 422.

BE ESPECIALLY CAUTIOUS IF YOU MUST TRAVEL INTO OR THROUGH THIS
POTENTIALLY DANGEROUS SNOW SQUALL.

LAT...LON 4023 7824 4029 7826 4027 7827 4025 7829
      4047 7891 4050 7892 4068 7884 4037 7809
      4008 7785

FORECASTER: LAMBERT
Special weather statement, Jan 3, 7:49 AM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
749 AM EST TUE JAN 3 2012

PAZ024>026-034>036-031345-
BEDFORD PA-BLAIR PA-CAMBRIA PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
749 AM EST TUE JAN 3 2012

...A BAND OF SNOW SQUALLS WILL DRIFT SOUTH AND AFFECT CENTRAL
CAMBRIA...NORTHEASTERN BEDFORD...NORTHEASTERN FULTON...NORTHERN
FRANKLIN...SOUTHERN BLAIR AND SOUTHERN HUNTINGDON COUNTIES...

AN AREA OF SNOW SQUALLS COVERED PORTIONS OF BEDFORD...BLAIR...
CAMBRIA...FRANKLIN...FULTON AND HUNTINGDON COUNTIES AT 742 AM EST.
THE SNOW SQUALLS WERE GENERALLY MOVING SOUTHEAST AT 20 MPH.

THE SNOW WILL RAPIDLY DROP VISIBILITIES IN THESE SNOW SQUALLS TO
LESS THAN A QUARTER OF A MILE. WIND GUSTS TO 30 MPH ARE POSSIBLE
WITH THESE SNOW SQUALLS.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 181 AND 196...I-81 NEAR
MILE MARKER 25...I-99 BETWEEN MILE MARKERS 15 AND 36.

LAT...LON 4003 7788 4038 7877 4046 7894 4069 7883
      4060 7845 4025 7782 4002 7751

FORECASTER: DEVOIR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 2, 7:30 PM ESTSpecial Weather StatementCTPBlair, Cambria, Huntingdon30 min
Jan 2, 9:37 PM ESTSpecial Weather StatementCTPClinton, Union53 min
Jan 2, 10:15 PM ESTSpecial Weather StatementCTPCameron, Clearfield, Elk60 min
Jan 2, 10:24 PM ESTWinter Storm WarningCTPCambria, Somerset21 hr
Jan 3, 3:45 AM ESTSpecial Weather StatementCTPClearfield45 min
Jan 3, 5:03 AM ESTSpecial Weather StatementCTPHuntingdon42 min
Jan 3, 6:49 AM ESTSpecial Weather StatementCTPCambria71 min
Jan 3, 8:50 AM ESTSpecial Weather StatementCTPCambria55 min
Jan 3, 11:28 AM ESTSpecial Weather StatementCTPBlair, Clearfield, Huntingdon62 min
Jan 3, 12:38 PM ESTSpecial Weather StatementCTPClearfield67 min

Nearby

Special Weather Statements in Pennsylvania, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.